Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

July 11, 2021Navarro County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 11, 2021, 6:32 AM CDT for Navarro County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 6:32 AM CDT (11:32 UTC)
Expired
Jul 11, 2021, 7:00 AM CDT
In force
28 min
Issued by
NWS Fort Worth, TX

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS84 KFWD 111132
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
632 AM CDT Sun Jul 11 2021
 
TXZ134-146-111200-
Ellis TX-Navarro TX-
632 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS AND WESTERN
NAVARRO COUNTIES UNTIL 700 AM CDT...

At 632 AM CDT, Doppler radar was tracking a strong thunderstorm over
Blooming Grove, or 16 miles west of Corsicana, moving south at 30
mph.

Winds in excess of 40 mph will be possible with this storm.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3181 9672 3207 9690 3205 9694 3213 9698
      3232 9661 3200 9628
TIME...MOT...LOC 1132Z 343DEG 24KT 3211 9675 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 5:50 AM CDT, 42 minutes earlier.

Area forecast discussion, Jul 11, 5:50 AM CDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
550 AM CDT Sun Jul 11 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
No major changes from the short term discussion below. I did make
minor adjustments for current trends regarding convection and
redevelopment later today on residual outflows from this mornings
convective activity. In addition, a weak cold front will be moving
into the I-20 corridor around or just after midday, with a mid
level shortwave moving southward across the Ark-La-Tex and E TX/LA
this afternoon. In addition, minor adjustments to winds, hourly
temps, dew point temperatures, and sky cover were made with the
latest data.

05/

Previous Discussion:
/Tonight through Sunday Night/

The remaining few showers across Central TX this evening should
continue to taper off over the next couple of hours. The rain-
free period tonight will be somewhat short lived as the storms
currently along the cold front in northern Oklahoma should
approach the Red River after midnight tonight. These storms are
expected to decrease in coverage and strength as they approach
the Metroplex late overnight although a few strong wind gusts may
occur. Early tomorrow, the influence of the upper level ridge to
our west will diminish over our area slightly, allowing for
stronger upper level northwesterly flow to nudge into the area.
This should provide some additional southward push to the
boundary through the afternoon. The primary driver in determining
the areas that see storms re-develop along the front through the
afternoon will be the strength of the outflow boundaries
associated with tonight's storms. With this uncertainty, the
second round of thunderstorms will likely initiate near or just
south of the Metroplex. Damaging winds will again be the primary
hazard along with a threat for isolated severe hail.

For the rest of tonight, we'll have increasing PoPs north of I-20
to the Red River after midnight into the early morning hours
Sunday. After a brief lull in activity during the mid morning
hours, PoPs will increase again into the afternoon as we get into
peak heating and the remnant frontal boundary sags into Central
Texas.

Gordon

&&

.LONG TERM... /Issued 209 AM CDT Sun Jul 11 2021/
/Monday and Beyond/

The upper low partially responsible for our ongoing weather
pattern shift will begin to open into a trough, which will extend
from the Great Lakes to Central Texas on Monday. Weak ascent
associated with the trough axis should be ongoing at the start of
the forecast period. Another round of scattered showers and storms
can therefore be expected by Monday afternoon, with the best rain
chances being in the vicinity of the remnant surface front. The
severe threat should lessen by then due to weaker flow aloft, but
there may still be a few strong storms capable of producing gusty
winds, heavy rain, and small hail. Storms should gradually weaken
while moving east of the region Monday night.

The upper trough will finally lift off to the northeast on Tuesday
while a mid and upper ridge noses in from the west. This will
decrease the rain chances and return the area to more typical July
weather for mid to late week. Will stick close to the NBM for
temperatures with near seasonable normal values expected
Wednesday through next weekend. After Monday, it looks like our
rain chances will be slim and limited mainly to the east and
southeast zones where the afternoon seabreeze will occasionally
make its presence known. Otherwise, highs in the low to mid 90s
and lows in the 70s can be expected Tuesday through the end of the
period.

30

&&

.AVIATION... /NEW/
Update:
Only adjustment from the 06z TAF discussion below was to bring in
the potential for spotty MVFR cigs through 15z or 16z...otherwise
VFR should prevail throughout the forecast. Otherwise, MVFR cigs
late tonight should remain confined south and east of all
airports.

05/

Previous Discussion:
/00Z TAFs/

Main concern through Sunday will be widespread convective
potential. Line of thunderstorms organizing in Oklahoma will head
south overnight and should approach the Metroplex airports well
after midnight, in a weakened state. We'll continue with a VCTS
from 8-12Z with VFR prevailing outside of any convection.

Outflow and the associated frontal boundary will be in the
vicinity of the Metroplex during the late morning and will serve
as a focus for additional convection Sunday afternoon. Significant
impacts to departures/arrivals should be anticipated along with
variable winds in an around convection through the afternoon. Most
of the activity should gradually slide southward into Central
Texas by late afternoon/evening.  VFR will prevail Sunday night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    92  74  92  75  94 /  70  30  30  10  10
Waco                93  73  89  73  92 /  60  50  40   5   5
Paris               88  70  89  71  90 /  40   5  20  20  20
Denton              93  71  92  73  94 /  50  10  20  10  10
McKinney            91  71  91  73  92 /  60  20  20  10  10
Dallas              93  75  92  76  94 /  70  30  30  10  10
Terrell             89  71  90  73  91 /  70  40  30  10  10
Corsicana           89  74  90  73  91 /  70  60  40  10  10
Temple              91  73  90  71  92 /  30  40  30   5   5
Mineral Wells       92  70  90  71  93 /  60  30  30   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 11, 3:28 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
328 AM CDT Sun Jul 11 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
328 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

A few strong to marginally severe storms will continue through
daybreak for areas near and just north of the I-20 corridor. Main
threats will be very gusty storm outflow winds, small hail, and brief
heavy rainfall up to an inch across a few areas.

As a weak cold front sinks south into, or just south of the I-20
corridor by this afternoon, scattered thunderstorms will re-develop
near and ahead of this boundary. Storms should continue to persist
into the evening hours across Central TX.

A few strong to severe  storms will be possible. Damaging winds and
hail will be the primary hazards. In addition, isolated instances of
very heavy rainfall could produce minor flooding of typical low lying
areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated to scattered storms can be expected across Central Texas
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested later today, mainly south
of I-20, or I-30 across East Texas.

In the hours before

Special weather statement, Jul 11, 3:43 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
343 AM CDT Sun Jul 11 2021

TXZ103-104-118-119-110930-
Collin TX-Denton TX-Tarrant TX-Dallas TX-
343 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DENTON...TARRANT...
SOUTHWESTERN COLLIN AND NORTHWESTERN DALLAS COUNTIES UNTIL 430 AM
CDT...

At 343 AM CDT, Doppler radar was tracking a strong thunderstorm over
Southlake, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3298 9651 3295 9652 3262 9693 3263 9755
      3299 9752 3299 9740 3305 9740 3333 9684
TIME...MOT...LOC 0843Z 333DEG 32KT 3296 9716

30
Special weather statement, Jul 11, 3:59 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
359 AM CDT Sun Jul 11 2021

TXZ100-115-110930-
Stephens TX-Young TX-
359 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG AND STEPHENS
COUNTIES UNTIL 430 AM CDT...

At 359 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Woodson, or 18 miles southeast of Throckmorton, moving
south at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3295 9910 3296 9895 3320 9895 3323 9842
      3295 9843 3295 9857 3294 9858 3253 9858
      3251 9910
TIME...MOT...LOC 0859Z 340DEG 35KT 3304 9891

30
Special weather statement, Jul 11, 4:24 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
424 AM CDT Sun Jul 11 2021

TXZ119>122-134-111000-
Ellis TX-Kaufman TX-Van Zandt TX-Rockwall TX-Dallas TX-
424 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...KAUFMAN...WEST CENTRAL
VAN ZANDT...NORTHEASTERN ELLIS AND SOUTHEASTERN DALLAS COUNTIES UNTIL
500 AM CDT...

At 424 AM CDT, Doppler radar was tracking a strong thunderstorm over
Seagoville, moving southeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3236 9626 3236 9645 3235 9645 3233 9638
      3220 9664 3267 9689 3296 9649 3286 9629
      3284 9629 3284 9625 3260 9577
TIME...MOT...LOC 0924Z 317DEG 45KT 3267 9659

30
Special weather statement, Jul 11, 4:34 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
434 AM CDT Sun Jul 11 2021

TXZ115-129-111030-
Stephens TX-Eastland TX-
434 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EASTLAND AND STEPHENS
COUNTIES UNTIL 530 AM CDT...

At 434 AM CDT, Doppler radar was tracking a strong thunderstorm over
Crystal Falls, or 8 miles north of Breckenridge, moving south at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

 Locations impacted include...
Breckenridge, Eastland, Cisco, Ranger, Necessity, Gunsight and
Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3251 9911 3252 9910 3255 9909 3296 9909
      3295 9858 3251 9858 3235 9857 3235 9912
TIME...MOT...LOC 0934Z 341DEG 21KT 3288 9893

30
Special weather statement, Jul 11, 4:56 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
456 AM CDT Sun Jul 11 2021

TXZ121-122-134-135-146-111100-
Ellis TX-Kaufman TX-Van Zandt TX-Henderson TX-Navarro TX-
456 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR KAUFMAN...WESTERN VAN ZANDT...
HENDERSON...ELLIS AND NAVARRO COUNTIES UNTIL 600 AM CDT...

At 455 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood, or 13 miles southwest of Kaufman, moving southeast at 40
mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3201 9606 3180 9650 3181 9672 3243 9708
      3255 9651 3284 9611 3284 9606 3235 9563
      3206 9563
TIME...MOT...LOC 0955Z 331DEG 37KT 3241 9642

30
Special weather statement, Jul 11, 6:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
632 AM CDT Sun Jul 11 2021

TXZ134-146-111200-
Ellis TX-Navarro TX-
632 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS AND WESTERN
NAVARRO COUNTIES UNTIL 700 AM CDT...

At 632 AM CDT, Doppler radar was tracking a strong thunderstorm over
Blooming Grove, or 16 miles west of Corsicana, moving south at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3181 9672 3207 9690 3205 9694 3213 9698
      3232 9661 3200 9628
TIME...MOT...LOC 1132Z 343DEG 24KT 3211 9675

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:38 AM CDTSevere Thunderstorm WarningFWDCooke, Montague52 min
Jul 11, 1:10 AM CDTSpecial Weather StatementFWDGrayson20 min
Jul 11, 1:27 AM CDTSpecial Weather StatementFWDCooke, Grayson, Montague48 min
Jul 11, 2:03 AM CDTSpecial Weather StatementFWDFannin, Lamar57 min
Jul 11, 2:13 AM CDTSpecial Weather StatementFWDCollin, Cooke, Denton, Grayson, Montague, Wise47 min
Jul 11, 2:32 AM CDTSpecial Weather StatementFWDJack, Young28 min
Jul 11, 2:52 AM CDTSpecial Weather StatementFWDCollin, Denton, Wise38 min
Jul 11, 2:56 AM CDTSpecial Weather StatementFWDDelta, Lamar34 min
Jul 11, 3:01 AM CDTSpecial Weather StatementFWDJack29 min
Jul 11, 3:43 AM CDTSpecial Weather StatementFWDDallas, Tarrant47 min
Jul 11, 3:59 AM CDTSpecial Weather StatementFWDStephens, Young31 min
Jul 11, 4:24 AM CDTSpecial Weather StatementFWDKaufman, Rockwall36 min
Jul 11, 4:34 AM CDTSpecial Weather StatementFWDStephens56 min
Jul 11, 4:56 AM CDTSpecial Weather StatementFWDEllis, Henderson, Kaufman, Navarro, Van Zandt64 min
Jul 11, 6:01 AM CDTAreal Flood AdvisoryFWDEllis, Kaufman2 hr
Jul 11, 6:56 AM CDTSpecial Weather StatementFWDNavarro34 min
Jul 11, 7:31 AM CDTSpecial Weather StatementFWDFreestone, Limestone, Navarro29 min
Jul 11, 6:50 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.